Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS State College, PA

April 16, 20104 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 16, 2010, 6:40 PM EDT for 4 counties in Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2010, 6:40 PM EDT (22:40 UTC)
Expired
Apr 16, 2010, 7:45 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lebanon County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 160 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 6:43 PM EDTTSTM WND GST 653 N Lebanon, PALARGE ROOF BLOWN OFF KENNEL IN NORTH LEBANON TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 1:28 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS51 KCTP 162240
SVRCTP
PAC037-075-097-107-162345-
/O.NEW.KCTP.SV.W.0013.100416T2240Z-100416T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT FRI APR 16 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 745 PM EDT

* AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM KULPMONT TO
  TREMONT TO CAMPBELLTOWN...AND WERE MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GIRARDVILLE AND SAND HILL AROUND 645 PM...
  SUMMIT STATION AND POTTSVILLE AROUND 650 PM...
  SHENANDOAH AND MAHANOY CITY AROUND 655 PM...
  MAHANOY CITY AND ORWIGSBURG AROUND 700 PM...
  TUSCARORA AROUND 705 PM...
  TAMAQUA AND HOMETOWN AROUND 710 PM...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE NEAR MILE MARKER 264...I-78 BETWEEN MILE
MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 95 AND 137.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE
ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NUMEROUS COUNTIES IN SOUTH CENTRAL 
PENNSYLVANIA OVER THE PAST FEW HOURS. TAKE SHELTER NOW INSIDE A 
STURDY BUILDING...AND STAY AWAY FROM WINDOWS!

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4073 7578 4064 7598 4058 7602 4058 7607
      4053 7618 4050 7642 4049 7642 4039 7627
      4037 7621 4032 7615 4027 7628 4022 7649
      4062 7652 4088 7651 4087 7595 4075 7577
TIME...MOT...LOC 2239Z 274DEG 39KT 4081 7640 4061 7637
          4025 7653

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:50 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 16, 2:50 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT FRI APR 16 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE ENTIRE REGION THIS
EVENING...TOUCHING OFF NUMEROUS THUNDERSTORMS. SOME OF THESE
STORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. MUCH COOLER
WEATHER WILL FOLLOW BEHIND THE FRONT FOR THE WEEKEND. SCATTERED
MOUNTAIN RAIN AND SNOW SHOWERS WILL OCCUR AS COLD AIR CROSSES THE
GREAT LAKES. GRADUALLY MODERATING TEMPERATURES AND GENERALLY DRY
WEATHER IS EXPECTED FOR THE MONDAY THROUGH THURSDAY PERIOD.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
POP UP STORMS NOW PREVALENT ACROSS THE ENTIRE SRN CWA...MOVING E
AT 40-50KTS...WITH THE STRONG STEERING LEVEL FLOW. LATEST RUC SHEAR
PROFILES ARE STILL UNIDIR WITH 50+KT FM 8H-7H. FIRST PUSH OF
STORMS SEEMS TO BE ALONG AND JUST BEHIND A WEAK S/WV. A SECOND
AREA OF SVR STORMS IS DEVELOPING IN THE WRN PART OF SVR WW71
ASSOCD WITH THE BEST PUSH OF DEWPOINTS AND 45-50KT LLJET. SHORT-
RANGE MDLS KEEP CAPES IN THE SUB-1000 RANGE...MAINLY DUE TO THE
LACK OF AVBL MSTR. DEWPOINTS IN THE U40S AND L50S NOW WILL NOT
RISE TOO MUCH INTO THE EVENING. THE SOUNDINGS ARE ALMOST WESTERN-
LIKE WITH VERY PRONOUNCED DRY MIXED LYR UNDER THE CLD BASES -
RUNNING ABOVE 5KFT FOR THE MOST PART. THIS COULD EASILY ALLOW THE
WINDS AT THAT LVL TO MIX DOWN. SPC WW71 RUNS THRU 00Z/8PM LOCAL.
OPTED TO INCL MOST OF THE AREA IN COORD WITH SPC TO ALLOW FOR OH
CONVECTION TO SLIDE EAST AND MAYBE EVEN NORTH IN ADVANCE OF THE
REAL COLD FRONT/SFC WIND SWITCH. WIND IS THE MAIN THREAT WITH
THESE STORMS...AS MID LVL LAPSE RATES NOT TOO STEEP AND TOPS
EXPECTED TO BE AOB22KFT. ALSO...M20C LEVEL IS UP AROUND 18KFT.

CONVECTION SHOULD WANE AS THE EVENING CONTINUES AND WE LOSE ANY
DECENT CAPE. THIS WAS THE INITIAL THOUGHT IN LEAVING FAR SERN PA
OUT OF THE WATCH FOR NOW...BUT WE CAN ADD IT IN LATER IF THREAT
EXPANDS THAT FAR. NORMAL MODE IS FOR STORMS TO GET A BIT STRONGER
AS THEY GET DOWN THE HILLS AND INTO A SOUPIER AIRMASS...AND THEY
DO HAVE THE HIGHER DEWPOINTS RIGHT NOW. KMDT AND KLNS ARE IN THE
M50S FOR DEWPOINTS. BUT...THEY HAVE SEEN THEIR TEMPS BE SUPPRESSED
BY THE LACK OF MIXING THERE SO FAR TODAY. BY THE TIME THEY
MIX...THEY MAY BE WETTED/COOLED.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AFTER THE END OF THE CONVECTION LATER THIS EVENING/EARLY
TONIGHT...THE COLD AIR WILL BE THE STORY. IT WILL FEEL PRETTY RAW.
THE 8H TEMPS DIP WELL NEGATIVE AND TROF OFF TO THE NE WILL FORCE
LOTS OF COLD AIR ACRS THE LAKES AND INTO THE HIGHER TERR OF WRN
PA. THIS WILL MAKE NUMEROUS RASH...AND THE HIGHER ELEVS - AND
PERHAPS INTO THE VALLEYS - WILL SEE WET SNOW MIX IN. HAVE BARELY
MENTIONED ACCUMS LATER SAT NIGHT IN THE NW. ELSEWHERE..IT WILL BE
TOUGH TO MAKE ACCUMS. SKIES WILL BE REMINISCENT OF OCTOBER/NOV.
LOTS OF CLOUDS DOWNSTREAM...BUT PERHAPS SOME SUN IN THE SE WITH
DOWNSLOPE ON SATURDAY. MINS TONIGHT IN THE M30S NW TO L50S SE. THE
TEMPS SHOULD HOLD OR EVEN DIP SLIGHTLY - ESP IN THE NW ON SAT
BEFORE MAKING A TINY UPTICK IN THE AFTN. TEMPS DROP AGAIN SAT
NIGHT...HENCE THE THOUGHT OF MINOR ACCUMS ON THE HILL TOPS
NW...BUT WINDS REMAIN UP TO MORE THAN 5-6KT FOR THE ENTIRE CWA.
CLOUDS ALSO TOUGH TO CLEAR OUT UNDER COLD ADV AND WITH THERMAL
TROF STILL TO THE WEST. THEREFORE...LITTLE WORRY SO FAR FOR FROST
IN THOSE AREAS IN THE GROWING SEASON ALREADY ON SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A FEW RAIN AND EVEN SNOW SHOWERS MAY LINGER INTO SUNDAY. AFTER
THIS...MADE THE PERIOD LATE MONDAY INTO WED DRY. TEMPS NEAR TO
SLIGHTLY BELOW NORMAL.

NEXT FRONT NOW COMES IN ON THU...NOT WED...THUS I PUT SMALL CHC
POPS IN FOR THU. WENT WITH DRY WEATHER FOR FRIDAY...WITH A
WEAK NORTHERLY FLOW. A LOT OF SPREAD IN THE MODELS WITH LONGER
PERIODS. MODELS GOING BACK AND FOURTH BTWN A STRONG NORTHERLY
FLOW AND WEAK SW FLOW WITH WARM ADVECTION BY DAY 7.

GRIDS LOOK GOOD OVERALL...NO HUGE CHANGES MADE. THANKS TO THE
MID SHIFT THAT DID A LOT OF DAY 7. GRIDS ADJUSTED EARLIER...DUE
TO THE THREAT OF SEVERE WEATHER. CHECKED THINGS OVER AGAIN AFTER
LUNCH...GRIDS STILL IN LINE WITH NEW MODELS AND OTHERS. THAT IS
ALL FOR THIS PACKAGE...GOING TO TRY TO ENJOY MY ONE DAY
OFF...BEFORE I GET BACK IN THE LONG TERM GRIDS ON SUNDAY.
THUS I WILL GET TO SEE HOW GOOD THIS FCST DOES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN PUT OUT IN ANTICIPATION OF
SHOWERS AND THUNDERSTORMS WILL THAT WILL OVERSPREAD THE REGION
DURING THE AFTERNOON. IT APPEARS THE MAIN THREAT WITH THESE STORMS
WILL BE WINDS...NOT SURPRISING AS WINDS AHEAD OF THE APPROACHING
COLD FRONT ARE ALREADY GUSTING TO AROUND 30KTS OUT OF THE WEST AT
ALL AIRFIELDS WEST OF KUNV. WAS NOT CONFIDENT ENOUGH IN THE EXTENT
OF TSRA COVERAGE/INTENSITY THIS AFTERNOON TO INCLUDE A TEMPO DROP
TO MVFR/IFR IN TSRA...SIMPLY LEFT A MENTION OF CB. HOWEVER WILL
CLOSELY MONITOR THE DEVELOPING SITUATION...AND AMENED AS
NECESSARY.

OUTLOOK...
SAT...MVFR WITH ISO IFR ACROSS THE MTS.
SUN...MVFR ACROSS THE MTS...TO VFR.
MON-WED...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...MARTIN
AVIATION...DICKEY
Hazardous weather outlook, Apr 16, 2:09 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT FRI APR 16 2010

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-063-064-171200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
209 PM EDT FRI APR 16 2010

...SEVERE THUNDERSTORM WATCH 71 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION LATE
TODAY AND THIS EVENING BRINGING SCATTERED STORMS TO THE AREA.
SOME STORMS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREAT WILL
BE STRONG WESTERLY WIND GUSTS TO AROUND 60 MPH.

SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE MORE
INTENSE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ057>059-065-066-171200-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
209 PM EDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING...

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION
THIS EVENING BRINGING SCATTERED STRONG...TO POTENTIALLY SEVERE
THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG
WESTERLY WIND GUSTS OF 50 TO 60 MPH.

SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE MORE
INTENSE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MARTIN

In the hours before

Special weather statement, Apr 16, 4:43 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT FRI APR 16 2010

PAZ058-162130-
SCHUYLKILL PA-
443 PM EDT FRI APR 16 2010

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHUYLKILL COUNTY
THROUGH 530 PM EDT...

AT 436 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING
SOUTHEAST AT 15 MPH.

BRIEF...DOWNBURST WIND GUSTS TO 55 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM WILL BE NEAR SNYDERS AROUND 510 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD
309.

LAT...LON 4070 7584 4068 7589 4077 7604 4085 7593
      4084 7591 4083 7591 4076 7579 4075 7577
      4074 7577

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Apr 16, 5:08 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT FRI APR 16 2010

PAZ006-037-162200-
POTTER PA-TIOGA PA-
508 PM EDT FRI APR 16 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER AND
TIOGA COUNTIES THROUGH 6 PM EDT...

AT 505 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 22
MILES NORTHWEST OF WELLSBORO TO 20 MILES WEST OF WELLSBORO TO 30
MILES NORTHEAST OF ST. MARYS...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR ELKLAND AROUND 520 PM...LAWRENCEVILLE
AROUND 530 PM...ROSEVILLE AROUND 540 PM AND BLOSSBURG AROUND 550 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

LAT...LON 4163 7688 4163 7813 4183 7777 4200 7760
      4200 7693

EXPERIMENTAL

FORECASTER: LAMBERT
Local storm report, Apr 16, 5:10 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT FRI APR 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
04/16/2010                   CAMBRIA            PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. POWER OUTAGES. PEA SIZE HAIL.

0440 PM     TSTM WND GST     JOHNSTOWN               40.33N 78.92W
04/16/2010  E60.00 MPH       CAMBRIA            PA   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL

0445 PM     TSTM WND DMG     WINDBER                 40.23N 78.83W
04/16/2010                   SOMERSET           PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES. ALSO
            IN RICHLAND.

0445 PM     TSTM WND DMG     DAVIDSVILLE             40.23N 78.94W
04/16/2010                   SOMERSET           PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES.

0508 PM     TSTM WND GST     ALTOONA                 40.51N 78.40W
04/16/2010  E50.00 MPH       BLAIR              PA   NWS EMPLOYEE

&&

MACH
Local storm report, Apr 16, 5:19 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT FRI APR 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND GST     GREENCASTLE             39.79N 77.73W
04/16/2010  M50.00 MPH       FRANKLIN           PA   TRAINED SPOTTER

0440 PM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
04/16/2010                   CAMBRIA            PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. POWER OUTAGES. PEA SIZE HAIL.

0440 PM     TSTM WND GST     JOHNSTOWN               40.33N 78.92W
04/16/2010  E60.00 MPH       CAMBRIA            PA   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL

0445 PM     TSTM WND DMG     DAVIDSVILLE             40.23N 78.94W
04/16/2010                   SOMERSET           PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES.

0445 PM     TSTM WND DMG     WINDBER                 40.23N 78.83W
04/16/2010                   SOMERSET           PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES. ALSO
            IN RICHLAND.

0448 PM     TSTM WND GST     JOHNSTOWN               40.33N 78.92W
04/16/2010  M62.00 MPH       CAMBRIA            PA   ASOS

            54 KNOT WIND GUST AT AIRPORT.

0508 PM     TSTM WND GST     ALTOONA                 40.51N 78.40W
04/16/2010  E50.00 MPH       BLAIR              PA   NWS EMPLOYEE

&&

MACH
Local storm report, Apr 16, 6:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT FRI APR 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND GST     GREENCASTLE             39.79N 77.73W
04/16/2010  M50.00 MPH       FRANKLIN           PA   TRAINED SPOTTER

0440 PM     TSTM WND GST     JOHNSTOWN               40.33N 78.92W
04/16/2010  E60.00 MPH       CAMBRIA            PA   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZE HAIL

0440 PM     TSTM WND DMG     JOHNSTOWN               40.33N 78.92W
04/16/2010                   CAMBRIA            PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. POWER OUTAGES. PEA SIZE HAIL.

0445 PM     TSTM WND DMG     WINDBER                 40.23N 78.83W
04/16/2010                   SOMERSET           PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES. ALSO
            IN RICHLAND.

0445 PM     TSTM WND DMG     DAVIDSVILLE             40.23N 78.94W
04/16/2010                   SOMERSET           PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES.

0448 PM     TSTM WND GST     JOHNSTOWN               40.33N 78.92W
04/16/2010  M62.00 MPH       CAMBRIA            PA   ASOS

            54 KNOT WIND GUST AT AIRPORT.

0505 PM     TSTM WND DMG     ALTOONA                 40.51N 78.40W
04/16/2010                   BLAIR              PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN WITH COUNTY WIDE
            DAMAGE.

0505 PM     TSTM WND DMG     5 N OSTERBURG           40.25N 78.53W
04/16/2010                   BEDFORD            PA   COUNTY OFFICIAL

            OLD SCHOOL HOUSE COLLAPSED IN IMLER.

0508 PM     TSTM WND GST     ALTOONA                 40.51N 78.40W
04/16/2010  E50.00 MPH       BLAIR              PA   NWS EMPLOYEE

0510 PM     TSTM WND DMG     NEW ENTERPRISE          40.16N 78.37W
04/16/2010                   BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER REPORTED BARN COLLAPSED WITH COWS INSIDE.

0515 PM     TSTM WND DMG     SAXTON                  40.21N 78.25W
04/16/2010                   BEDFORD            PA   COUNTY OFFICIAL

            911 CENTER REPORTED MOBILE HOME PARTIALLY COLLAPSED.

0525 PM     TSTM WND DMG     HUNTINGDON              40.50N 78.01W
04/16/2010                   HUNTINGDON         PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN IN ONEIDA AND
            PENN TOWNSHIPS WITH ADDITIONAL DAMAGE ACROSS COUNTY.

0541 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
04/16/2010                   FRANKLIN           PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES ON WIRES ACROSS
            COUNTY.

0559 PM     TSTM WND GST     7 W GETTYSBURG          39.83N 77.37W
04/16/2010  M56.00 MPH       ADAMS              PA   CO-OP OBSERVER

            OBSERVER AT ORRTANNA.

0611 PM     TSTM WND GST     NEWPORT                 40.48N 77.13W
04/16/2010  M66.00 MPH       PERRY              PA   TRAINED SPOTTER

            WIND WNW AVERAGING 49 MPH AT 615 PM.

&&

MACH
Special weather statement, Apr 16, 6:33 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT FRI APR 16 2010

PAZ052-053-058-162330-
COLUMBIA PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
633 PM EDT FRI APR 16 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
NORTHUMBERLAND AND NORTHERN SCHUYLKILL COUNTIES THROUGH 730 PM EDT...

AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MILLVILLE TO CATAWISSA TO FERNDALE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR STILLWATER AROUND 640 PM...BERWICK
AROUND 650 PM...ST. CLAIR AROUND 700 PM...TUSCARORA AROUND 710
PM...TAMAQUA AROUND 720 PM AND SNYDERS AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 232 AND 247...I-81 BETWEEN MILE MARKERS 119
AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61...STATE ROAD 309.

LAT...LON 4075 7577 4072 7579 4069 7591 4076 7661
      4097 7649 4117 7659 4122 7652 4121 7632
      4114 7628 4114 7623 4105 7623 4095 7620
      4091 7603 4092 7600 4083 7591

EXPERIMENTAL

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:01 PM EDTSpecial Weather StatementCTPSomerset44 min
Apr 16, 2:30 PM EDTSpecial Weather StatementCTPBlair15 min
Apr 16, 2:34 PM EDTSpecial Weather StatementCTPCambria11 min
Apr 16, 3:02 PM EDTSpecial Weather StatementCTPMontour43 min
Apr 16, 3:04 PM EDTSpecial Weather StatementCTPCambria26 min
Apr 16, 3:06 PM EDTSpecial Weather StatementCTPFranklin, Fulton39 min
Apr 16, 3:35 PM EDTSpecial Weather StatementCTPClearfield85 min
Apr 16, 3:39 PM EDTSpecial Weather StatementCTPFulton51 min
Apr 16, 3:44 PM EDTSpecial Weather StatementCTPAdams, Franklin, York76 min
Apr 16, 3:47 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield58 min
Apr 16, 4:21 PM EDTSpecial Weather StatementCTPBedford, Fulton, Somerset39 min
Apr 16, 4:28 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Franklin and 4 more62 min
Apr 16, 4:43 PM EDTSpecial Weather StatementCTPCarbon47 min
Apr 16, 4:49 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Mifflin, Snyder, Union56 min
Apr 16, 5:08 PM EDTSpecial Weather StatementCTPPotter, Tioga52 min
Apr 16, 5:23 PM EDTSevere Thunderstorm WarningCTPBedford, Centre, Cumberland, Franklin, Fulton, Huntingdon and 3 more52 min
Apr 16, 5:27 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York48 min
Apr 16, 5:46 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill and 1 more59 min
Apr 16, 6:06 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more69 min
Apr 16, 6:26 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset49 min
Apr 16, 6:33 PM EDTSpecial Weather StatementCTPColumbia57 min
Apr 16, 6:49 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York56 min
Apr 16, 7:05 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton40 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.